Methotrexate-induced toxic epidermal necrolysis in a patient with psoriasis

J Am Acad Dermatol. 1997 May;36(5 Pt 2):815-8. doi: 10.1016/s0190-9622(97)70029-x.

Abstract

We describe a fatal case of low-dose methotrexate (MTX) toxicity in a patient with psoriasis, emphasizing the factors that exacerbate MTX toxicity and presenting rescue techniques. The patient had a toxic epidermal necrolysis-like condition. MTX cutaneous reactions ranging from toxic epidermal necrolysis to specific ulcerations have been described. The use of granulocyte colony stimulating factor for leukopenia associated with MTX toxicity is discussed.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Granulocyte Colony-Stimulating Factor / therapeutic use
  • Humans
  • Male
  • Methotrexate / administration & dosage
  • Methotrexate / adverse effects*
  • Psoriasis / drug therapy*
  • Stevens-Johnson Syndrome / etiology*
  • Stevens-Johnson Syndrome / therapy

Substances

  • Granulocyte Colony-Stimulating Factor
  • Methotrexate